News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: Slight orange color mucus in stools


 jeditricks - Thu Oct 29, 2009 7:12 am

Hi I'm 28 white male from England, I have recently daily been checking my stools after every BM. I have noticed now and again that I have orangey flicks of mucus clinging to my stools. This is not alot and doesnt happen every BM. apart from that my BM habit is very regular every morning like it always has been, and seems to be fine light brown sausage shape not to hard or soft. It also don't hurt when I have a BM. I am not loosing weight and generally feel fine. No pain's in stomach or anything. I'm don't think I eat enough fibre in my diet and wondering if this could account for it. I am very paranoid about it and thinking the worse. As I say I have only just started to check my stools so don't know if this is normal. could you give me any advice?

Thanks
 Dr.M.Aroon kamath - Sat Oct 31, 2009 9:12 pm

User avatar Hi,
The description of your stool and the process of defecation -
"apart from that my BM habit is very regular every morning like it always has been, and seems to be fine light brown sausage shape not to hard or soft. It also don't hurt when I have a BM. I am not loosing weight and generally feel fine. No pain's in stomach or anything" sounds like the text book description of a perfect stool.

This indicates that your "insoluble" fiber intake (there are basically 2 types of fiber - "soluble" & "insoluble") is adequate.

' Formed' stool is an asset but, "formed" misconceptions or getting 'paranoid' about 'lack' of fibre in the diet is not so.

An excessive fiber intake may cause fiber to bind with some
essential minerals and cause them to be eliminated instead of
absorbed into the bloodstream.
While it is difficult to receive too much fiber from foods, an overuse of supplements could result in an extremely high and dangerous level of fiber intake.

I am unable to explain the possible reason for the strange orangey flicks of mucus clinging to your stools.Hopefully it is temporary and you will get well soon.
Best wishes!

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here